Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 221, NWS New Orleans, LA

August 30, 2000Pearl River County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 30, 2000, 7:21 PM CDT for Pearl River County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 30, 2000, 7:21 PM CDT (00:21 UTC)
Expired
Aug 30, 2000, 8:00 PM CDT
In force
39 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Pearl River County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2000-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2616 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2000-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2616 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1336 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 310022
SVRNEW
MSC109-310100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
721 PM CDT WED AUG 30 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 800 PM CDT

* AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM OVER NORTHERN PEARL RIVER COUNTY...OR ABOUT  
  12 MILES NORTH OF POPLARVILLE...MOVING SOUTHWEST AT 15 TO 20 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER RURAL AREAS.

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:15 PM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Aug 30, 3:15 PM CDT, 4 hours 6 minutes before
FXUS64 KLIX 292029
AFDNEW
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
315 PM CDT WED AUG 30 2000

ANTICIPATED AFTERNOON CONVECTION JUST IGNITING IN JACKSON COUNTY
WITH HEALTHY SEABREEZE NOTED IN THE NORTHERN PART OF THE COASTAL
COUNTIES. EARLIER AFDNEW RATIONALE STILL ON TRACK.

THE MODELS INDICATE THE BAROCLINIC LOW PRESSURE TROUGH RETROGRADING
WESTWARD AS THE GALE CENTER ON THE CAROLINA COAST MOVES INLAND. IF
THE SURFACE LOW PRESSURE CENTER IN THE MID GULF CONTINUES TO DRIFT
TO THE WEST AS CURRENT TRENDS SUGGEST...THEN MUCH OF THE AREA WILL
BE UNDER THE INFLUENCE OF ONSHORE FLOW IN THE LOWER LEVELS WITH DEEP
NORTHERLY FLOW ALOFT. THIS WILL ALLOW FOR AFTERNOON WIDELY SCATTERED
THUNDERSTORMS TO DEVELOP AGAIN ON THURSDAY AND FRIDAY. THE TEMPS
SHOULD BE A FEW DEGREES COOLER AS A RESULT OF THE ONSHORE FLOW.

MCB 73/95/72/95 0212      BTR 75/95/73/95 0212
MSY 78/95/75/95 0212      GPT 76/95/76/95 2213

.NEW...NONE
LA...NONE.
MS...NONE.

24

In the hours before

Special weather statement, Aug 30, 4:03 PM CDT, 3 hours 18 minutes before
THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
303 PM CST WED AUG 30 2000

MSZ077-080>082-302125-
HANCOCK-HARRISON-JACKSON-PEARL RIVER-
403 PM CDT WED AUG 30 2000

...THERE IS A CHANCE OF SEVERE THUNDERSTORMS ALONG THE
   MISSISSIPPI GULF COAST THIS AFTERNOON...

A LOW PRESSURE SYSTEM JUST OFF THE MISSISSIPPI GULF COAST AND EAST
OF THE MISSISSIPPI RIVER WILL DRIFT SLOWLY TO THE NORTHWEST
THROUGHOUT THE DAY. DAYTIME TEMPERATURES ARE EXPECTED TO REACH THE
UPPER 90S AND WINDS SHOULD BECOME SOUTHEASTERLY FROM PASCAGOULA TO
THE PEARL RIVER. THIS WILL AID IN THE DEVELOPMENT OF A FEW STRONG
TO SEVERE THUNDERSTORMS.

THE PRIMARY THREAT OF ANY THUNDERSTORM DEVELOPMENT WILL BE
LARGE HAIL...DAMAGING WINDS...OCCASIONAL LIGHTNING AND BRIEF HEAVY
RAINFALL. MOVEMENT OF ANY STORMS WILL BE FROM THE NORTH AT 20 MPH.

FOR MORE WEATHER INFORMATION VISIT OUR WEB-SITE AT
WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Local storm report, Aug 30, 4:22 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
422 PM CDT WED AUG 30 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0347 PM    SAUCIER                   MS   1 INCH HAIL
08/30/00   HARRISON                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0348 PM    LYMAN                     MS   1 INCH HAIL
08/30/00   HARRISON                       HAIL COVERING THE
                                          GROUND IN LYMAN AND
                                          SAUCIER. REPORTED BY
                                          MEDIA.

0402 PM    2 SW LYMAN                MS   1 INCH HAIL
08/30/00   HARRISON                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Aug 30, 5:47 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
547 PM CDT WED AUG 30 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0530 PM    ANGIE                     LA   TORNADO
08/30/00   WASHINGTON                     REPORTED BY COOPERATIVE
                                          OBSERVER.
Local storm report, Aug 30, 6:14 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
614 PM CDT WED AUG 30 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0545 PM    HAMMOND                   LA   WIND DAMAGE
08/30/00   TANGIPAHOA                     THUNDERSTORM WIND GUSTS
                                          DOWNED POWERLINES AND
                                          TREES. ALSO TRA|ILER
                                          ROOF REMOVED. REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 9:10 PM CDTSevere Thunderstorm WarningLIXPike, Walthall35 min
Aug 31, 2:07 PM CDTSevere Thunderstorm WarningLIXWalthall38 min
Aug 31, 2:47 PM CDTSevere Thunderstorm WarningLIXAmite43 min
Aug 31, 3:12 PM CDTSevere Thunderstorm WarningLIXPearl River63 min
Aug 31, 3:24 PM CDTSevere Thunderstorm WarningLIXPike66 min
Aug 31, 4:05 PM CDTSevere Thunderstorm WarningLIXWalthall55 min
Aug 31, 4:05 PM CDTSevere Thunderstorm WarningLIXPearl River55 min
Aug 31, 4:44 PM CDTSevere Thunderstorm WarningLIXHancock61 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.